Operational calculus and integral transforms for groups with finite propagation speed

Blower, Gordon and Doust, Ian (2017) Operational calculus and integral transforms for groups with finite propagation speed. Advances in Pure and Applied Mathematics, 8 (4). pp. 265-283. ISSN 1867-1152

PDF (apam-2015-0049-aop)
apam_2015_0049_aop.pdf - Accepted Version
Available under License Creative Commons Attribution-NonCommercial.

Download (872kB)


Let A be the generator of a strongly continuous cosine family (cos tA)) on a complex Banach space E. The paper develops an operational calculus for integral transforms and functions of A using the generalized harmonic analysis assocaited to certain hypergroups. It is shown that characters of hypergroups which have laplace representation give rise to bounded operators on E. Examples include the Mellin trasnform and the Mehler--Fock transform. The paper uses functional caclulus for the cosine family that is associated with waves that travel at unit speed. The main results include an operational calculus theorem for Sturm--Liouville hypergroups with Laplace representation as well as analogues to the Kunze--Stein phenomenon in the hypergroup convolution setting.

Item Type: Journal Article
Journal or Publication Title: Advances in Pure and Applied Mathematics
Additional Information: Copyright © 2017 by Walter de Gruyter GmbH
Uncontrolled Keywords: /dk/atira/pure/subjectarea/asjc/2600
Departments: Faculty of Science and Technology > Mathematics and Statistics
ID Code: 88172
Deposited By: ep_importer_pure
Deposited On: 09 Oct 2017 14:30
Refereed?: Yes
Published?: Published
Last Modified: 16 Feb 2020 04:11
URI: https://eprints.lancs.ac.uk/id/eprint/88172

Actions (login required)

View Item View Item